Abandoned cake. Would you?
To be frank, I thought there would be more people on here warning about the possiblities of all sorts of malicious things like razor blades embedded in it or various bodily fluids. I did think about that beforehadnd, but reasoned that in the grand scheme of things these kinds of people are relatively few and that the chances of them having ‘doctored’ this particular piece of cake outweighed my desire to scoff the thing.Posted 9 years ago
I’ve noticed people have different attitudes to food that may have been touched by others. Neither my ex-wife nor my son will consider food handled by someone else, but I’m not fussed and my daughter would happily browse from the bin when she was small (so we had to be careful not to put sharp objects in it 🙂Posted 9 years agoleftyboySubscriber
Oddly some drugs that are taken by IV do indeed cause a taste reaction, I know this to be true from experience.
* Taste changes are common during chemotherapy. The exact reason for taste changes is not clear, although it is thought that it is a result of the damage to the cells in the oral cavity, which are especially sensitive to chemotherapy.Posted 9 years ago
* About 50% of patients getting chemotherapy experience taste changes.
* Drugs most commonly associated with taste changes include carboplatin, cisplatin, cyclophosphamide, dacarbazine, dactinomycin, doxorubicin, 5-fluorouracil, levamisole, mechlorethamine, methotrexate, paclitaxel, and vincristine.
* Most people report taste changes involving a lower threshold for bitter tastes and a higher threshold for sweet tastes.
* Some drugs also produce a metal taste during the actual intravenous infusion. These include nitrogen mustard, vincristine, cisplatin, and cyclophosphamide.
* In addition, the association between taste of food and chemotheraphy may lead to taste changes. Chemotherapy loss of sense of taste can occur purely from the association of an experience of nausea and vomiting with chemotherapy.
* Taste changes may occur during therapy and last for hours, days, weeks, or even months after chemotherapy.
* Taste changes are also common in people taking biologic therapies such as interleukin-2, and interferons. Most people report taste changes involving a decreased threshold for spicy foods, describing most food as bland, bitter, like chemicals or medicine. Both the cause and duration of taste changes associated with biologic therapy is unclear.
The topic ‘Abandoned cake. Would you?’ is closed to new replies.